Allergic reactions to local glyceryl trinitrate administration (Journal article)
Kounis, N. G./ Zavras, G. M./ Papadaki, P. J./ Soufras, G. D./ Poulos, E. A./ Goudevenos, J./ Alangoussis, A./ Antonakopoulos, K./ Frangides, C./ Peristeropoulou, S. A./ Koutsojannis, C.
To assess the exact cause and extent of transdermal glyceryl trinitrate (GTN)-induced allergic reactions, a study of continuous and intermittent use of GTN patches was conducted in 320 patients with New York Heart Association (NYHA) class II and III angina pectoris. Three commercially available GTN patch systems were used. Twenty-one patients (6.5%) developed cutaneous reactions. In 17 patients (5.3%), the reactions were confined to the area of application and were characterised as irritant reactions. Four patients (1.2%) developed both localised and remote from the area of application lesions and one patient developed a generalised anaphylactic reaction. The rate of discontinuation of therapy was 3.4%. The irritant skin reactions were mainly due to contaminants and additives. Changing to a different transdermal system reduced the incidence of local reactions--a particularly desirable effect in patients who respond well to GTN therapy.
|Institution and School/Department of submitter:||Πανεπιστήμιο Ιωαννίνων. Σχολή Επιστημών Υγείας. Τμήμα Ιατρικής|
|Keywords:||Adhesives/adverse effects,Administration, Cutaneous,Aged,Angina Pectoris/drug therapy,Dermatitis, Contact/etiology,Drug Administration Schedule,Drug Eruptions/*etiology,Female,Glycerol/adverse effects,Humans,Male,Middle Aged,Myocardial Ischemia/drug therapy,Nitroglycerin/administration & dosage/*adverse effects,Patch Tests,Silicones/adverse effects|
|Appears in Collections:||Άρθρα σε επιστημονικά περιοδικά ( Ανοικτά)|
Files in This Item:
There are no files associated with this item.
Please use this identifier to cite or link to this item:This item is a favorite for 0 people.
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.